Radicava Side effects

Status
Not open for further replies.

Scotiaspirit

Distinguished member
Joined
Nov 21, 2015
Messages
173
Reason
PALS
Diagnosis
11/2015
Country
CA
State
Nova Scotia
I been on Edaravone (Radicava) since March of this year. I been experiencing brief periods of blurred vision (both eyes at the same time) during my weeks on treatment, but do not seem to have them during my rest periods. My nurses and doc has noted it, but are unsure if it is a related side effect, or something different. So, I thought I would ask, to see if anyone else has experienced this?
 

blitzc

Distinguished member
Joined
Apr 20, 2018
Messages
166
Reason
PALS
Diagnosis
01/2018
Country
US
State
OH
Scotia Spirit,
I have been on Radicava since March also and have never had that side effect at all. But I will pay attention now that you have mentioned it. Only side effect seems to be softer/looser bowel movements in the last doses.
Cathy
 

Wilson2009

Distinguished member
Joined
May 4, 2017
Messages
159
Reason
PALS
Diagnosis
01/2017
Country
US
State
KS
Scotia Spirit,

I start my 13th cycle on Tuesday. I have never noticed any blurred vision during treatment. Like Cathy, I will pay closer attention to that.

Dave
 

lgelb

Forum Supporter
Moderator
Joined
Nov 5, 2009
Messages
7,525
Reason
Lost a loved one
Diagnosis
09/2009
Country
US
State
WA
Scotia, edaravone has been proposed as a treatment for retinal diseases based on its mechanism of action, which means that it potentially could have harmful effects on the retina as well. Are you on any antioxidant supplements? If so, I would consider stopping them in consultation with your team as too much antioxidant activity can actually work in reverse, promoting oxidative stress.
 

Scotiaspirit

Distinguished member
Joined
Nov 21, 2015
Messages
173
Reason
PALS
Diagnosis
11/2015
Country
CA
State
Nova Scotia
Igelb, I am not on other antioxident therapy that I know of, but just before starting Edaravone, had another blood pressure med tarted by the cardiologist called Trandate. This blurred vision started in about mid July. Since there is not that much data on Radicava/Edaravone for long term side effects, I have to ask. I had a complete workup on my eyes in early March 2018, including photos of the eyes, pressure tests etc, there were no abnormalties found. I am type II diabetic, but no changesin my glucose levels or patterns. When the blurriness subsides, I see perfectly well out of both eyes. Something my doc will have to monitor. I am midway through cycle 7 of edaravone treatments at present
 

lgelb

Forum Supporter
Moderator
Joined
Nov 5, 2009
Messages
7,525
Reason
Lost a loved one
Diagnosis
09/2009
Country
US
State
WA
Scotia, since you are a diabetic, you are at risk for diabetic retinopathy. I would ask about another retinal exam.
 

Scotiaspirit

Distinguished member
Joined
Nov 21, 2015
Messages
173
Reason
PALS
Diagnosis
11/2015
Country
CA
State
Nova Scotia
That is the next step if it continues.
 
Status
Not open for further replies.
Top